# SDR CA120204001

- Difficulty date: January 14, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Snias AS350B2
- Aircraft time: 8,925 hours
- Engine: Tmeca ARRIEL1D1
- System (JASC): 7250 · Turbine Section
- Part: Turbine
- Condition: Failed
- Location: Engine
- Stage of operation: TX
- How discovered: O
- Nature of condition: R, X
- Precautionary procedure: D

## Discrepancy

(CAN)  PILOT WAS PERFORMING SLING OPERATIONS AND LANDED FOR FUEL. ACFT WAS SHUTDOWN FOR APPROXIMATELY 10 MINUTES AND PILOT THEN STARTED ACFT WITH NO DEFECTS AND CARRIED ON OPERATIONS.  AT THE NEXT FUEL STOP, PILOT LANDED AND SHUTDOWN ACFT FOR APPROXIMATELY 10 MINUTES.  THE PILOT THEN ATTEMPTED TO START THE ACFT AND THE ENGINE FAILED TO START.  INITIAL LIGHTOFF OCCURRED AND AT ABOUT 25-30 PERCENT NG, ENGINE FLAMED OUT WITH AN ABNORMALLY SHORT RUN-DOWN TIME AND A HIGH PITCH WHINING FROM THE ENGINE WAS HEARD.  ENGINE OPERATED 1060.1 HOURS WITH NO DEFECTS TO REMOVE FROM SERVICE, 3.1 HOURS FOLLOWING WARRANTY REPAIR ENGINE FAILS TO START.  FOLLOWING TESTS, INSPECTIONS AND FAILURE TO RECTIFY THIS PROBLEM BY PILOT/ENGINEER AND BASE ENGINEER, ACFT WAS TRANSPORTED BACK TO MAIN BASE VIA PICKER TRUCK.  ENGINE, SN 19375 WAS REMOVED FROM ACFT AND RENTAL ENGINE, S/N 9980 WAS INSTALLED.  ALL SYSTEMS, PRESSURES AND TESTS/CHECKS WERE CARRIED OUT SERVICEABLE WITH NO DEFECTS AND ENGINE, SN 9980 REMAINS IN SERVICE.  ENGINE, SN 19375 WAS INSPECTED ON-SITE BY ENGINE MFG FIELD TECH.  BLADE RUB WAS FOUND IN M03 AS WELL AS A SUBSTANCE WAS FOUND IN THE M02, DRIED, POSSIBLE OIL-LIKE.  PARTICLES FROM THIS SUBSTANCE WERE SENT TO FOR ANALYSIS. ALSO, DURING REMOVAL OF M02 OIL WAS FOUND IN THE M02 SHAFT, SHOULD BE AIR PASSAGE ONLY.  ENGINE SN 19375 IS PRESENTLY OUT-OF-SERVICE UNTIL PROBLEM IS DISCOVERED AND RECTIFIED AND CURRENTLY REMAINS AT MAIN BASE.
